Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 146, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 5, 2021, 8:51 AM CDT for Pearl River County, Mississippi. It took effect at Jun 6, 2021, 7:00 PM CDT. It was in force for 114 min.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 8:51 AM CDT (13:51 UTC)
- In effect from
- Jun 6, 2021, 7:00 PM CDT
- Expired
- Jun 6, 2021, 8:54 PM CDT
- In force
- 114 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 7.59 ft at Jun 7, 2021, 8:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
695 WGUS44 KLIX 051351 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 851 AM CDT Sat Jun 5 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. For the West Hobolochitto Creek...including McNeill...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-060800- /O.NEW.KLIX.FL.W.0146.210607T0000Z-210607T0600Z/ /MNLM6.1.ER.210607T0000Z.210607T0000Z.210607T0000Z.NO/ 851 AM CDT Sat Jun 5 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the West Hobolochitto Creek Near McNeill. * From Sunday evening to early Monday morning. * At 7:45 AM CDT Saturday the stage was 6.8 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to crest near its flood stage of 15.0 feet tomorrow evening. * Impact...At 15.0 feet, Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ DM
3 follow-up statements
127 WGUS84 KLIX 060130 FLSLIX Flood Statement National Weather Service New Orleans LA 830 PM CDT Sat Jun 5 2021 ...The Flood Warning continues for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. For the West Hobolochitto Creek...including McNeill...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-061930- /O.CON.KLIX.FL.W.0146.210607T0000Z-210607T0600Z/ /MNLM6.1.ER.210607T0000Z.210607T0000Z.210607T0000Z.NO/ 830 PM CDT Sat Jun 5 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the West Hobolochitto Creek Near McNeill. * From Sunday evening to early Monday morning. * At 7:45 PM CDT Saturday the stage was 6.7 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 15.0 feet tomorrow evening. * Impact...At 15.0 feet, Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$
116 WGUS84 KLIX 061437 FLSLIX Flood Statement National Weather Service New Orleans LA 937 AM CDT Sun Jun 6 2021 ...The Flood Warning is extended for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-070845- /O.EXT.KLIX.FL.W.0146.210607T1800Z-210608T0000Z/ /MNLM6.1.ER.210607T1800Z.210607T1800Z.210607T1800Z.NO/ 937 AM CDT Sun Jun 6 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the West Hobolochitto Creek Near McNeill. * From Monday afternoon to tomorrow evening. * At 8:45 AM CDT Sunday the stage was 6.6 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 15.0 feet early tomorrow afternoon. * Impact...At 15.0 feet, Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ BL
731 WGUS84 KLIX 070154 FLSLIX Flood Statement National Weather Service New Orleans LA 854 PM CDT Sun Jun 6 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. MSC109-070300- /O.CAN.KLIX.FL.W.0146.210607T1800Z-210607T0154Z/ /MNLM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 854 PM CDT Sun Jun 6 2021 ...The Flood Warning for the West Hobolochitto Creek Near McNeill has been cancelled... The Flood Warning is cancelled for the West Hobolochitto Creek Near McNeill. * At 7:45 PM CDT Sunday the stage was 6.8 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise to a crest of 11.8 feet Tuesday morning and then begin falling. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 5, 6:00 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 5, 6:00 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
600 AM CDT Sat Jun 5 2021
SHORT TERM...
A very moist weekend on tap as an upper level low sits and spins
over Texas through early next week and a Bermuda high off the
southeastern US coast keeps us in a southwesterly flow aloft.
This will keep the moisture content very high over the next few
days with PW values climbing as high as 2.10 inches over the next
36 hours. The low over Texas will remain cut off underneath a
massive upper level midwest ridge through early next week. Given
plenty of lift and high PW values widespread coverage of showers
and embedded thunderstorms can be expected with the best coverage
being during the daytime hours through the next 36 hours. Rainfall
amounts of 3 to 5 inches expected with locally higher amounts
possible especially along and west of I-55 through Sunday evening.
A flash flood watch remains in effect through Sunday evening.
High temperatures will struggle to get above the middle and upper
70s today across SE Louisiana and south Mississippi as showers and
thunderstorms will be ongoing throughout much of the morning and
through the afternoon. Sunday max temperatures will slowly
rebound into the upper 70s to lower 80s as an unsettled pattern
continues across the region.
LONG TERM (Monday through Friday)... Periods of heavy rainfall and
some thunderstorms continue into the long term as a cut off low
moves slowly through the ArkLATex. Recent model runs show highest
PWs between 1.5 and 2.00 inches from Monday through at least
Wednesday. Can't rule out that Flash Flooding may still pose a
threat to most areas in our CWA especially those that are easily
subjected to ponding and street flooding. Beyond this, moist
southernly flow and daytime heating will then come into play
ushering in a more summerlike pattern. Rainfall rates should see a
substantial decrease from the previous days and can expect a chance
for afternoon showers and thunderstorms due to diurnal heating both
Thursday and Friday.
Temperatures will remain in the 80s during the day with overnight
lows near 70 through at least Tuesday. They will then begin to
slowly creep back up into the upper 80s as we start to dry out
finally seeing a decrease in areal coverage. /TDB/
.AVIATION...
Expect mostly MVFR conditions through the period as widespread
showers and storms move over the terminals. IFR conditions may
take hold for short durations of up to a half hour when heavier
showers and storms reduce visibilities. Otherwise...VFR conditions
will briefly return overnight tonight.
MARINE...
Winds will be moderate (<15 knots) and southerly to southeasterly
tonight through Friday. Wave heights will correspond to the wind
speeds.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 69 80 70 / 90 60 100 50
BTR 79 71 82 71 / 90 50 90 50
ASD 79 71 83 71 / 90 80 100 70
MSY 80 73 84 75 / 90 80 100 60
GPT 80 71 81 73 / 90 70 100 70
PQL 81 70 80 71 / 70 70 90 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday evening for LAZ034>037-046>050-
056>061-063>072-075>078.
GM...None.
MS...None.
GM...None.
&&Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.